Alert archive / Indiana / Tornado Warnings in 1996
Tornado Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 1996, 4:30 PM CDT for Warrick County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1996, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 9, 1996, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 092131 TORPAH INC173-092200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT SUN JUN 9 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...WARRICK COUNTY NUMEROUS SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED JUST WEST OF CHANDLER. DOPPLER RADAR SHOWS A POSSIBLE TORNADO IN THIS AREA. THE STORM WAS ABOUT 10 MILES NORTHEAST OF EVANSVILLE...NEAR THE TOWN OF DAYLIGHT. THE STORM WAS MOVING NORTHWEST AT 10 TO 20 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HUMPHREY &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:14 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 9, 1:14 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN JUN 9 1996 FCST ISSUES CONT TO BE HANDLING OF POPS. MODELS IN AGREEMENT THAT H5 LOW WL MOV TO WCNTL IN BY 12Z MON...DRIFTING W AS IT FILLS INTO ECNTL IL BY 12Z TUE. 17Z ANALYZED SFC LOW PUSHING INTO SW KY HELPING FIRE 88D OBSERVED HEAVY RAINS...W/MOVEMENT OF RAINS EASILY SEEN WRAPPING AROUND LOW. MODELS ALSO IN AGREEMENT ON HANDLE OF SFC LOW...WOBBLING IT NW TIL IT BECOMES BETTER STACKED W/UPPER FEATURE. THIS KEY TO FCST...WITH CURRENTLY SEEN SWKY PCPN EDGING NW INTO SEMO/SWIL TONIGHT. FOR NWKY/SWIN...RETURNS FIRING IN PM HEAT TO CONT WORKING SLOLY N AND W AS WELL...FOLLOWING GENERAL TRACK OF LOW. WITH FURTHER NW TRACK OF SFC LOW...FEELING IS POPS FOR TONIGHT SHOULD BE UPPED TO LIKELY OR BETTER...ALL AREAS. INSTABILITY/LIFT REMAINS BEST ALG FRNTL DISCONTINUITY TO E OF LOW...HOWEVER...AS PERSISTENCE HAS SHOWN...CANNOT RULE OUT CHC THUNDER EITHER SIDE OF LOW AS PVA ROTATES AROUND IT. THEREFORE LIKE WORDING OF SHOWERS...SOME THUNDER...SRN AND WRN PTNS FA (SRN SEMO/FAR WRN KY)...WITH GENERAL SHOWERS AND THUNDER NRN PTNS (REST OF SIL/SWIN/NWKY). GRIDDED LOOK AT MOISTURE AVAILABILITY REVEALS HIGH RH THRU EARLY TOMORROW...WITH DRIER AIR ENTRAINING FROM SW LATE MON INTO TUE AS FLO PATTERN BACKS...IE TAPERING POPS TAD FM SW TO NE MON NITE INTO TUE SEEMS REASONABLE. AREA LO HI POP SEMO A60 M70S 65 SIZL(MVN) NR60 70-75 76 SIL(MDH/MWA) A60 M70S 65 WKY(PAH) A60 M70S 65 NWKY(OWB/HOP) A60 70-75 76 SWIN NR60 70-75 87 HUMPHREY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:22 PM CDT | Tornado Warning | PAH | Vanderburgh | 38 min |
Nearby
Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.